MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. 5 MM FENESTRATED BIPOLAR FORCE; ENDOSCOPIC ELECTROSURGICAL INSTRUMENT

INTUITIVE SURGICAL,INC. 5 MM FENESTRATED BIPOLAR FORCE; ENDOSCOPIC ELECTROSURGICAL INSTRUMENT
Model Number 428093-13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument has not been returned to isi for failure analysis.Therefore, the root cause of the reported failure cannot be determined.A follow up mdr will be submitted if additional information is received.This complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that a fragment broke off and fall inside the patient.The broken fragment was retrieved and no harm, adverse outcoem or injury was reported.However, at this time, it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy with bilateral salpingo-oophorectomy procedure, the tip of the fenestrated bipolar forceps instrument broke off and fell inside the patient.The broken fragment was retrieved during the same procedure.There was no report of patient harm, adverse outcome or injury.Intuitive surgical (isi) contacted the initial reporter to obtain additional information, however, and no further details have been obtained as of date of this report.

Brand Name
5 MM FENESTRATED BIPOLAR FORCE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key6520930
Report Number2955842-2017-00246
Device Sequence Number739252
Product Code NAY
UDI-Device Identifier00886874112106
UDI-Public(01)00886874112106(17)181031(10)M10161026
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number428093-13
Device Lot NumberM10161026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1